Alert archive / New York / Freeze Warnings in 2025
Freeze Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze warning at Oct 1, 2025, 1:14 AM EDT for Lewis County, New York. It took effect at Oct 2, 2025, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2025, 1:14 AM EDT (05:14 UTC)
- In effect from
- Oct 2, 2025, 12:00 AM EDT
- Expired
- Oct 2, 2025, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513 WWUS71 KBUF 010514 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 114 AM EDT Wed Oct 1 2025 NYZ008-011715- /O.UPG.KBUF.FZ.A.0001.251002T0400Z-251002T1300Z/ /O.NEW.KBUF.FZ.W.0001.251002T0400Z-251002T1300Z/ Lewis- Including the cities of Lowville 114 AM EDT Wed Oct 1 2025 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Lewis County. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ NYZ006-007-020-021-011715- /O.NEW.KBUF.FR.Y.0008.251002T0400Z-251002T1300Z/ Oswego-Jefferson-Cattaraugus-Allegany- Including the cities of Oswego, Watertown, Olean, and Wellsville 114 AM EDT Wed Oct 1 2025 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Oswego, Jefferson, Cattaraugus, and Allegany Counties. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JM
4 follow-up statements
420 WWUS71 KBUF 010938 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 538 AM EDT Wed Oct 1 2025 NYZ008-011800- /O.CON.KBUF.FZ.W.0001.251002T0400Z-251002T1300Z/ Lewis- Including the cities of Lowville 538 AM EDT Wed Oct 1 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Lewis County. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ NYZ006-007-020-021-011800- /O.CON.KBUF.FR.Y.0008.251002T0400Z-251002T1300Z/ Oswego-Jefferson-Cattaraugus-Allegany- Including the cities of Oswego, Watertown, Olean, and Wellsville 538 AM EDT Wed Oct 1 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Oswego, Jefferson, Cattaraugus, and Allegany Counties. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JM
931 WWUS71 KBUF 011711 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 111 PM EDT Wed Oct 1 2025 NYZ008-020515- /O.CON.KBUF.FZ.W.0001.251002T0400Z-251002T1300Z/ Lewis- Including the cities of Lowville 111 PM EDT Wed Oct 1 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Lewis County. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ NYZ006-007-020-021-020515- /O.CON.KBUF.FR.Y.0008.251002T0400Z-251002T1300Z/ Oswego-Jefferson-Cattaraugus-Allegany- Including the cities of Oswego, Watertown, Olean, and Wellsville 111 PM EDT Wed Oct 1 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Oswego, Jefferson, Cattaraugus, and Allegany Counties. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TMA
558 WWUS71 KBUF 012014 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 414 PM EDT Wed Oct 1 2025 NYZ008-021300- /O.CON.KBUF.FZ.W.0001.251002T0400Z-251002T1300Z/ Lewis- Including the cities of Lowville 414 PM EDT Wed Oct 1 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Lewis County. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ NYZ006-007-020-021-021300- /O.CON.KBUF.FR.Y.0008.251002T0400Z-251002T1300Z/ Oswego-Jefferson-Cattaraugus-Allegany- Including the cities of Oswego, Watertown, Olean, and Wellsville 414 PM EDT Wed Oct 1 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Oswego, Jefferson, Cattaraugus, and Allegany Counties. * WHEN...From midnight tonight to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ DRT
375 WWUS71 KBUF 021235 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 835 AM EDT Thu Oct 2 2025 NYZ008-021345- /O.EXP.KBUF.FZ.W.0001.000000T0000Z-251002T1300Z/ Lewis- Including the cities of Lowville 835 AM EDT Thu Oct 2 2025 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... The threat of freezing temperatures has ended, therefore the Freeze Warning will be allowed to expire. $$ NYZ006-007-020-021-021345- /O.EXP.KBUF.FR.Y.0008.000000T0000Z-251002T1300Z/ Oswego-Jefferson-Cattaraugus-Allegany- Including the cities of Oswego, Watertown, Olean, and Wellsville 835 AM EDT Thu Oct 2 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... The threat of frost has ended, therefore the Frost Advisory will be allowed to expire. $$ TMA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at Sep 30, 6:45 PM EDT, 6 hours 29 minutes earlier.
Area forecast discussion, Sep 30, 6:45 PM EDT, 6 hours 29 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
645 PM EDT Tue Sep 30 2025
.SYNOPSIS...
High pressure will guarantee fair dry weather through the entire
week and into the coming weekend. A cooler airmass will move in
tonight through Thursday with the potential for some frost at the
higher elevations. Temperatures will then climb back above
normal later in the week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
The center of a strong 1033 mb high over northern Ontario will
drift into Quebec through the period. This will maintain fair
dry weather. Incoming cooler air within a northeast flow will
send low temperatures tonight into the lower to mid 40s, with
mid to upper 30s across the hilltops and east of Lake Ontario.
There should be enough gradient wind to preclude areas of frost
from developing, though some patchy frost is possible in some of
the higher elevations inland from the lake. Some lake induced
clouds may also develop across northwest portions of the area
late tonight and Wednesday morning with lake delta Ts around
+12C.
Fair, but cooler weather expected Wednesday with any lake induced
clouds fading away, with perhaps some cirrus encroaching the
area from the west late in the day. High temperatures in the 60s
with northeast breezes.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Surface high pressure will be centered over the Saint Lawrence River
between Lake Ontario and Quebec City Wednesday night. Clear and calm
conditions will result in efficient radiational cooling, especially
east and inland of Lake Ontario. Cool weather is expected with
minimum temperatures ranging from the low 40s near the lakeshores to
the 30s further inland. Valley locations in the western Southern
Tier and the Finger Lakes region, are expected to fall to the low
30s, and the Black River Valley may see the upper 20s. This will
lead to areas of frost in some locations, with the highest
confidence east and inland of Lake Ontario and Lake Erie. A Freeze
Watch is in effect for Lewis county for the potential for sub-
freezing temperatures in the 20s.
The surface high will move to the New England coast by Thursday
night, then the Mid-Atlantic region by Friday night. A return flow
will result in day to day warming through the end of the work week.
Dry weather will continue through Friday night.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Upper level ridging will build across areas east of the Rockies this
weekend. High pressure will remain the dominant surface feature
across the eastern Great Lakes region and result in warm, dry
weather. Ensemble systems show the ridge becoming suppressed early
next week as a upper level trough moves into southern Canada. A cold
front and source of moisture may move into the region by mid-week.
This supports a low chance of showers Monday night through Tuesday.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR flight conditions are found to start the 00Z TAF cycle, and
these conditions will largely prevail through the TAF cycle with a
light northeast wind.
A wealth of dry air associated with a strong, expanding surface high
pressure, along with a 20 knot flow around 1k feet will again likely
prevent fog from expanding across the KJHW airfield from the river
valleys below.
Outlook...
Wednesday night through Sunday...Mainly VFR. Valley fog and local
IFR possible each late night through the morning hours.
&&
.MARINE...
A strong area of surface high pressure will build east into Quebec
through tonight, then shift southeast across New England through the
rest of the week. Northeast winds will increase on the lower Great
Lakes due to a stronger pressure gradient between the Canadian
high and two tropical systems off the southeast coast. The tight
pressure gradient will continue and maintain the elevated
northeast winds through Wednesday night. Small craft headlines
are in place as outlined below.
Wind direction will start to become more easterly and relax as the
surface high to the north begins to move southeast into Quebec later
Wednesday night. The choppier wave action will gradually subside and
become directed more offshore through the night, with light to
modest breezes and minimal wave action then expected Thursday and
especially on Friday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through late Wednesday night for
NYZ001>005.
Beach Hazards Statement until 5 AM EDT Wednesday for NYZ006-
019.
Freeze Watch from late Wednesday night through Thursday
morning for NYZ008.
MARINE...Small Craft Advisory until 2 AM EDT Thursday for LEZ040.
Small Craft Advisory until 11 PM EDT Wednesday for LEZ041.
Small Craft Advisory until 2 AM EDT Thursday for
LOZ044.
Small Craft Advisory until 11 PM EDT Wednesday for LOZ042.
Small Craft Advisory until 5 AM EDT Thursday for LOZ043.
&&
SYNOPSIS...PP/TMA
NEAR TERM...TMA
SHORT TERM...HSK
LONG TERM...HSK
AVIATION...Thomas
MARINE...PP/TMAHazardous weather outlook, Sep 30, 10:30 PM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1030 PM EDT Tue Sep 30 2025 NYZ001>005-020230- Niagara-Orleans-Monroe-Wayne-Northern Cayuga- 1030 PM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-020230- Chautauqua- 1030 PM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-011-014-085-020230- Northern Erie-Genesee-Ontario-Southern Erie- 1030 PM EDT Tue Sep 30 2025 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-020230- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1030 PM EDT Tue Sep 30 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-020230- Lewis- 1030 PM EDT Tue Sep 30 2025 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-020230- Jefferson- 1030 PM EDT Tue Sep 30 2025 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low temperatures are expected to fall into the low to mid 30s inland from the Lake Wednesday night. Areas of frost will be possible, especially in sheltered valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-020230- Oswego- 1030 PM EDT Tue Sep 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low temperatures are expected to fall into the low to mid 30s inland from the Lake Wednesday night. Areas of frost will be possible, especially in sheltered valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-013-020-021-020230- Wyoming-Livingston-Cattaraugus-Allegany- 1030 PM EDT Tue Sep 30 2025 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low temperatures are expected to fall into the low to mid 30s Wednesday night. Areas of frost will be possible, especially in sheltered valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 1:14 AM EDT | Frost Advisory | BUF | Allegany, Cattaraugus, Jefferson, Oswego | 32 hr |
Nearby
Freeze Warnings in New York, 2025Every freeze warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.